Alert archive / South Carolina / Special Weather Statements in 2018
Special Weather Statement, NWS Wilmington, NC
NWS Wilmington, NC issued this special weather statement at Jul 30, 2018, 3:21 PM EDT for Darlington County, South Carolina. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2018, 3:21 PM EDT (19:21 UTC)
- Expired
- Jul 30, 2018, 3:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Wilmington, NC
County Darlington County, SC
The radar
The Columbia radar (KCAE), 119 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.4 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 814 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 718 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
179
WWUS82 KILM 301921
SPSILM
Special Weather Statement
National Weather Service Wilmington NC
Issued by National Weather Service Charleston SC
321 PM EDT MON JUL 30 2018
SCZ023-301945-
Darlington-
321 PM EDT MON JUL 30 2018
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CENTRAL DARLINGTON
COUNTY...
At 320 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Auburn, or near Hartsville, moving northeast
at 10 mph.
HAZARD...strong winds 45 to 50 mph.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Hartsville, Darlington, Dovesville, Mechanicsville, Oats, Mont Clare,
Darlington Raceway and Auburn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
flooding of low lying and poor drainage areas. Do not drive your
vehicle through flooded roadways.
&&
LAT...LON 3449 7996 3449 7988 3450 7987 3431 7973
3417 8005 3435 8013
TIME...MOT...LOC 1920Z 237DEG 7KT 3431 8001
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this special weather statement went out at Jul 30, 1:39 PM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jul 30, 1:39 PM EDT, 1 hour 42 minutes before
Area Forecast Discussion National Weather Service Wilmington NC Issued by National Weather Service Charleston SC 139 PM EDT Mon Jul 30 2018 .SYNOPSIS... An upper trough to the west interacting with the Bermuda High, will stream abundant tropical moisture across the area through most of the week. This will result plenty of clouds and periods of intermittent heavy rain in showers and thunderstorms with an increased potential for flooding through mid to late week. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... WFO Charleston SC is providing service backup for WFO Wilmington until further notice due to a communications failure. A wet afternoon is in store across the interior where KLTX already shows numerous showers/tstms in progress. A risk for locally heavy rainfall and flooding continues with a somewhat lower risk for wet microbursts. 30/17z surface observations show the sea breeze is already working its way inland, which may help enhance convection across the interior over the next few hours, especially as boundary collisions occur along. Maintained likely pops inland, but lowered afternoon pops into the chance category for the coastal corridor slightly. && .SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/... As of 300 AM Monday...Feed of tropical moisture continues to feed up through the eastern Carolinas in a deep S-SW flow through much of the mid week period. Mid to upper trough will dig down from the Great Lakes down the Mississippi Valley on Tues into Wed. At the same time, a ridge of high pressure over the Atlantic will build westward. This will tighten the gradient flow through Tues and continue to channel a plume of tropical moisture right up through the Carolinas. Pcp water values will be up near 2.25 inches through Tues with winds up to 20 to 30 kts through the low levels. Overall expect periods of heavy rain through Tues morning as shortwave energy rotates around the deep mid to upper trough. Late Tues into Wed, the ridge to the east seems to exert itself far enough west to allow for some drying through the column with pcp water values dropping from around 2.25 inches on Tues down to 1.5 just along and off the coast by Wed aftn. Therefore the axis of greatest moisture and focus of showers and thunderstorms should shift inland by Wed aftn into Wed night with clouds breaking up some and a break or decrease in convective activity. The NAM is more aggressive with the dry air reaching farther inland over our local area on Wed which may bring some sunshine to the coast. But, moisture profiles still look like there will be plenty of lower level moisture up to 3 k ft and plenty of moisture above 20 k ft. Therefore may not see too much in the way of sun, but have tried to adjust the Pops to just chance along the coast and likely mainly west of I-95 corridor. Places that do have shwrs/tstms will have an increased threat of heavy rain and flooding. Warm southerly flow and increased clouds will keep diurnal ranges relatively low. Highs Tues and Wed will be in mid 80s with a better chance of some upper 80s if the clouds thin out a bit during the day, especially Wed aftn. Overnight lows will be in the mid 70s. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... As of 300 PM Sunday...Wet weather is expected to continue through much of the extended range with an upper trough to the west and the Bermuda high to the east. By the weekend, the upper trough is forecast to weaken as an upper ridge builds over the area. The result of this will be a decreasing trend in the coverage of showers and storms for the weekend as compared to Thurs and Fri. Overall, temperatures will be slightly below normal for this time of year with maximums in the mid to upper 80s and lows in the low to mid 70s. Max temperatures in the upper 80s to lower 90s are possible for the weekend as the upper ridge builds into the area. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... Risk for showers/tstms will be greatest across the interior terminals for the remainder of the afternoon hours, mainly KFLO, KLBT. Somewhat lower probabilities at KMYR, KCRE and KILM where the sea breeze has already moved inland. Nocturnal activity will likely redevelop over the waters tongiht, which could impact the coastal terminals, especially after midnight. May need into introduce a mention of TSRA for these terminals with the 00z TAF package. Extended Outlook...MVFR/IFR from scattered to numerous SHRA/TSRA each afternoon and evening across all sites, otherwise VFR. The coastal terminals, KILM, KCRE, and KMYR could see early morning convection especially Tuesday and Wednesday. && .MARINE... NEAR TERM /THROUGH TONIGHT/... As of 300 AM Monday...the high pressure area to the east continues its hold and a trough is developing to the west. This allows for a southerly wind of 10 to 15 knots over the waters through most of the period with the winds having a slight shift to the southwest. Currently the winds are running 10 to 15 knots with wind waves of 3 to 4 feet. The nearshore wave model is showing 3 to 4 feet to continue through most of the day with a few 5 footers late tonight. SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... As of 300 AM Monday...Gradient will tighten up heading into Tuesday with S to SW winds up to 15 to 20 kts. These persistent southerly winds should push seas near or just above SCA thresholds on Tues reaching between 4 and 6 ft most waters, with a shorter period wind wave dominating around 6 to 7 seconds. A precautionary headline may start the period with SCA possibly following through much of Tues and then diminishing winds and seas heading into Wed aftn and night. Thunderstorms with very heavy rain and frequent lightning through Tuesday night should diminish as axis of greatest moisture narrows and focused more inland or just along the coast. LONG TERM /THURSDAY THROUGH FRIDAY/... As of 300 PM Sunday...S winds will abate to about 10 KT by Thursday and continue into Friday. Seas of 3 to 5 FT Wednesday will subside to 3 FT or less by Friday. Chances for showers and storms with locally higher winds and seas remain through the period. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...None. NC...None. MARINE...None. && SYNOPSIS... NEAR TERM... SHORT TERM... LONG TERM... AVIATION... MARINE...
Hazardous weather outlook, Jul 30, 6:00 AM EDT, 9 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 600 AM EDT Mon Jul 30 2018 NCZ106-108-110-SCZ054-056-311000- Coastal Pender-Coastal New Hanover-Coastal Brunswick-Coastal Horry- Coastal Georgetown- 600 AM EDT Mon Jul 30 2018 ...MODERATE RISK OF RIP CURRENTS IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk of Rip Currents. Periods of heavy rain in thunderstorms could result in localized flooding and ponding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Onshore flow and energetic wave energy will result in an elevated rip current risk throughout much of this week. Heavy rain in thunderstorms will produce some areas of ponding or flooding Tuesday through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-055-058-059- 311000- Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover- Inland Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Inland Georgetown-Central Horry-Northern Horry- 600 AM EDT Mon Jul 30 2018 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Today and Tonight. Periods of heavy rain in thunderstorms could result in localized flooding and ponding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Heavy rain in thunderstorms will produce some areas of ponding or flooding Tuesday through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ250-252-254-256-311000- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 600 AM EDT Mon Jul 30 2018 This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...Today and Tonight. Showers and thunderstorms will produce low visibility in periods of heavier rain and could produce occasional lightning, mainly through this morning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Small craft exercise caution or marginal small craft advisory conditions possible Tuesday into Wednesday. Isolated waterspouts possible through Thursday, mostly during the mornings. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jul 30, 10:39 AM EDT, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1039 AM EDT MON JUL 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 AM FLASH FLOOD CAROLINA BEACH 34.04N 77.90W
07/30/2018 NEW HANOVER NC 911 CALL CENTER
HOUSE ON CAROLINA BEACH DRIVE HAS TWO FEET OF WATER IN
IT. FLOODING REPORTED ON CANAL DRIVE AND SOUTH LAKE PARK
DRIVE.
&&
EVENT NUMBER ILM1800134
43Special weather statement, Jul 30, 3:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wilmington NC
Issued by National Weather Service Charleston SC
321 PM EDT MON JUL 30 2018
SCZ023-301945-
Darlington-
321 PM EDT MON JUL 30 2018
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CENTRAL DARLINGTON
COUNTY...
At 320 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Auburn, or near Hartsville, moving northeast
at 10 mph.
HAZARD...strong winds 45 to 50 mph.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
Hartsville, Darlington, Dovesville, Mechanicsville, Oats, Mont Clare,
Darlington Raceway and Auburn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
flooding of low lying and poor drainage areas. Do not drive your
vehicle through flooded roadways.
&&
LAT...LON 3449 7996 3449 7988 3450 7987 3431 7973
3417 8005 3435 8013
TIME...MOT...LOC 1920Z 237DEG 7KT 3431 8001The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 8:59 AM EDT | Areal Flood Advisory | ILM | Brunswick, New Hanover | 46 min |
| Jul 30, 9:39 AM EDT | Flash Flood Warning | ILM | Brunswick, New Hanover | 90 min |
| Jul 30, 11:36 AM EDT | Special Marine Warning | ILM | 39 min | |
| Jul 30, 3:30 PM EDT | Small Craft Advisory | ILM | 20 hr | |
| Jul 30, 3:34 PM EDT | Flash Flood Watch | ILM | Brunswick, New Hanover, Pender | 20 hr |
| Jul 30, 7:47 PM EDT | Beach Hazards Statement | ILM | New Hanover, Pender | 24 hr |
| Jul 29, 10:24 PM EDT | Special Weather Statement | ILM | Horry | 51 min |
| Jul 30, 4:14 PM EDT | Areal Flood Advisory | ILM | Florence | 61 min |
| Jul 30, 4:25 PM EDT | Special Weather Statement | ILM | Florence | 50 min |
| Jul 30, 4:41 PM EDT | Special Weather Statement | ILM | Florence, Marion | 64 min |
| Jul 30, 5:00 PM EDT | Special Weather Statement | ILM | Marion | 45 min |
| Jul 30, 5:03 PM EDT | Tornado Warning | ILM | Florence, Horry, Marion | 27 min |
| Jul 30, 5:19 PM EDT | Special Weather Statement | ILM | Georgetown | 56 min |
| Jul 30, 6:12 PM EDT | Special Weather Statement | ILM | Georgetown | 33 min |
Nearby
Special Weather Statements in South Carolina, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.